You are here:

Hypertension/Low BP readings is it OK


I am taking diovan 160/12.5mg for mild HBP & verapamil 120er twice daily for PVC's. My BP has been great & better controled since adding  the verapamil a year ago & the verapamil er seems to be helping more with my PVC'S. However, lately I've been getting some low BP readings that I'm not sure are of concern. These seem to be when I've been sitting down for awhile & relaxed or after eating. Most of the readings are between 125-100/ 70-58  The lower ones are like 95/55 or 93/53.  I am not dizzy when standing, but maybe tired when it is low. Are these OK?


Good evening, Pat,

No, I don't think that that is a problem if you are ubder 70 and nondiabetic, if you are asymptomatic.  Nor would I be concerned about feeling tired either.

You could, however, reduce the verapamil to 120mg, one dose daily and see in the BP rises a little bit  and, if the fatique improves.

Sometimes, if you get a tiny bit dehydrated, the meds become more effective.  Likewise, if your salt intake has been reduced, it has the same effect.

Overall, I'm not concerned.

Be sure to run it by your physician since there may be some other factor in play that neither you nor I are aware of that could be of some import.

Hope this helps.


Dr Falkinburg


All Answers

Answers by Expert:

Ask Experts


Newell R. Falkinburg, M.D. FACP


Any question regarding hypertension or clinical nephrology


35 years of experience in the field of nephrology & hypertension. Emeritus Professor of clinical Medicine at a major medical school and director of Nephrology & Hypertension at a university affiliated medical center.

M.D. Board certified internal medicine Board certified Nephrology & hypertension

Awards and Honors
Fellow, American College of Physicians

©2016 All rights reserved.